Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 75, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 29, 2021, 6:18 AM CDT for Comanche County, Erath County, Texas. It took effect at May 29, 2021, 6:30 AM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 6:18 AM CDT (11:18 UTC)
- In effect from
- May 29, 2021, 6:30 AM CDT
- Expired
- May 29, 2021, 7:53 PM CDT
- In force
- 13 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Comanche County, TX, Erath County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Leon River near DeLeon (DLLT2). The gauge peaked at 12.72 ft at May 29, 2021, 1:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08099100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
267 WGUS44 KFWD 291118 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 618 AM CDT Sat May 29 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. Sabana River Near De Leon affecting Comanche County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC093-300045- /O.NEW.KFWD.FL.W.0074.210529T1118Z-210530T0037Z/ /DSBT2.1.ER.210529T0621Z.210529T1000Z.210529T1236Z.NO/ 618 AM CDT Sat May 29 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Sabana River Near De Leon. * From this morning to this evening. * At 5:30 AM CDT Saturday the stage was 19.1 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this morning and continue falling to 2.3 feet early Thursday morning. * Impact...At 19.0 feet, Minor flooding can be expected along the river. && LAT...LON 3220 9865 3208 9849 3203 9859 3214 9875 $$ TXC093-143-300530- /O.NEW.KFWD.FL.W.0075.210529T1130Z-210530T0654Z/ /DLLT2.1.ER.210529T1130Z.210529T1400Z.210529T1853Z.NO/ 618 AM CDT Sat May 29 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Leon River Near De Leon. * Until late tonight. * At 5:30 AM CDT Saturday the stage was 11.8 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage this morning to a crest of 12.6 feet late this morning. It will then fall below flood stage this afternoon. * Impact...At 12.0 feet, Minor out of bank flooding can be expected around the sh 16 bridge. Farm and ranch land, along with a few minor rural roads near the river, will begin to flood. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$ Hernandez
3 follow-up statements
869 WGUS84 KFWD 291443 FLSFWD Flood Statement National Weather Service Fort Worth TX 943 AM CDT Sat May 29 2021 ...The Flood Warning is extended for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. Navasota River Near Easterly affecting Robertson and Leon Counties. ...The Flood Warning is cancelled for the following rivers in Texas... Sabana River Near De Leon affecting Comanche County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC093-291545- /O.CAN.KFWD.FL.W.0074.000000T0000Z-210529T1443Z/ /DSBT2.1.ER.210529T0621Z.210529T1000Z.210529T1236Z.NO/ 943 AM CDT Sat May 29 2021 ...The Flood Warning for the Sabana River Near De Leon has been cancelled... The Flood Warning is cancelled for the Sabana River Near De Leon. * At 8:30 AM CDT Saturday the stage was 17.5 feet. * Flood stage is 19.0 feet. * Forecast...The river is expected to fall to near 2 feet Thursday morning. && LAT...LON 3220 9865 3208 9849 3203 9859 3214 9875 $$ TXC093-143-300845- /O.EXT.KFWD.FL.W.0075.000000T0000Z-210530T1300Z/ /DLLT2.1.ER.210529T1126Z.210529T1800Z.210530T0100Z.NO/ 943 AM CDT Sat May 29 2021 ...The Flood Warning is now in effect until tomorrow morning... The Flood Warning continues for the Leon River Near De Leon. * Until Sunday morning. * At 8:30 AM CDT Saturday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest near 13 feet this afternoon. It will then fall below flood stage this evening. * Impact...At 12.0 feet, Minor out of bank flooding can be expected around the sh 16 bridge. Farm and ranch land, along with a few minor rural roads near the river, will begin to flood. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$ TXC289-395-300845- /O.EXT.KFWD.FL.W.0062.000000T0000Z-210530T1108Z/ /EAST2.1.ER.210525T1315Z.210528T1900Z.210529T2308Z.NO/ 943 AM CDT Sat May 29 2021 ...The Flood Warning is now in effect until tomorrow morning... The Flood Warning continues for the Navasota River Near Easterly. * Until Sunday morning. * At 9:00 AM CDT Saturday the stage was 19.9 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this evening and continue falling to 10 feet Thursday morning. * Impact...At 19.0 feet, Minor lowland flooding will occur from below Easterly to below Highway 21. Cattle in the flood plain could be affected. && LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638 $$ Sanchez
119 WGUS84 KFWD 291938 FLSFWD Flood Statement National Weather Service Fort Worth TX 238 PM CDT Sat May 29 2021 ...The Flood Warning is extended for the following rivers in Texas... Navasota River Near Easterly affecting Robertson and Leon Counties. ...The Flood Warning continues for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC093-143-301015- /O.EXT.KFWD.FL.W.0075.000000T0000Z-210530T1004Z/ /DLLT2.1.ER.210529T1126Z.210529T1745Z.210529T2204Z.NO/ 238 PM CDT Sat May 29 2021 ...The Flood Warning is now in effect until late tonight... The Flood Warning continues for the Leon River Near De Leon. * Until late tonight. * At 1:30 PM CDT Saturday the stage was 12.7 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring. * Forecast...The river is expected to fall below flood stage later this afternoon and continue falling to 2.7 feet early Thursday afternoon. * Impact...At 12.0 feet, minor out of bank flooding can be expected around the sh 16 bridge. Farm and ranch land, along with a few minor rural roads near the river, will begin to flood. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$ TXC289-395-301345- /O.EXT.KFWD.FL.W.0062.000000T0000Z-210530T1749Z/ /EAST2.1.ER.210525T1315Z.210528T1900Z.210530T0100Z.NO/ 238 PM CDT Sat May 29 2021 ...The Flood Warning is now in effect until early tomorrow afternoon... The Flood Warning continues for the Navasota River Near Easterly. * Until Sunday afternoon. * At 2:00 PM CDT Saturday the stage was 19.5 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this evening and continue falling to 8.6 feet early Thursday afternoon. * Impact...At 19.0 feet, minor lowland flooding will occur from below Easterly to below Highway 21. Cattle in the flood plain could be affected. && LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638 $$ 12
390 WGUS84 KFWD 300053 FLSFWD Flood Statement National Weather Service Fort Worth TX 753 PM CDT Sat May 29 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Leon River Near De Leon affecting Comanche and Erath Counties. TXC093-143-300200- /O.CAN.KFWD.FL.W.0075.000000T0000Z-210530T0053Z/ /DLLT2.1.ER.210529T1126Z.210529T1745Z.210529T2204Z.NO/ 753 PM CDT Sat May 29 2021 ...The Flood Warning for the Leon River Near De Leon has been cancelled... The Flood Warning is cancelled for the Leon River Near De Leon. * At 7:30 PM CDT Saturday the stage was 9.8 feet. * Flood stage is 12.0 feet. * Forecast...The river is expected to fall to 2.8 feet Thursday morning. && LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864 $$ 12
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 29, 5:25 AM CDT, 53 minutes earlier.
Area forecast discussion, May 29, 5:25 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 525 AM CDT Sat May 29 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ Update: Storms overnight have managed to remain west and south of the forecast area and this should be the overall trend through the day with the exception of a few showers and storms across our Central Texas counties later today. The current forecast is good shape and only some minor adjustments are needed to hourly temps/dew points, sky and wind grids. 79 Previous Discussion: /Overnight through Saturday night/ A large area of convection associated with a stalled cold front and weak mid level shortwave energy continues to sink south of the region late this evening. The atmosphere across the forecast area is much more stable than it was this afternoon/early this evening with weak low level cold air advection and subtle large scale subsidence. Therefore, the overnight hours should remain rain- free, but cloudy and cool with lows in the lower and middle 60s. Some patchy fog will also develop through the night due to saturated ground and a light wind. Although the visibility in some locations will temporarily fall below 1 mile, the extensive cloud cover and the advection of slightly drier air from the north should keep wide spread dense fog from developing. The weather Saturday will be mostly cloudy and cool for late May (mid 70s to lower 80) with lingering post frontal low level moisture and continued weak cold air advection. Subsidence under a building ridge aloft should keep generally rain/storm free weather. However, the southern zones could still see some showers and storms develop through the day due to lingering instability, moisture and the potential for convergence on any left over outflow boundary. Any storm that does manage to develop should stay below severe limits but may contain heavy rainfall. Large scale subsidence will increase Saturday night as the upper ridge moves overhead. Since low level moisture will remain in the lowest 5000 ft of the atmosphere and winds will be light, patchy fog will be possible again. Lows Saturday night will range from the upper 50s in the northeast to the mid 60s across the southwest half of the region. 79 && .LONG TERM... /Issued 328 AM CDT Sat May 29 2021/ /Sunday Onward/ Next week will continue to be fairly active, similar to the weather we've experienced the last couple of days. This weather pattern will continue to bring periodic rain chances to North and Central Texas. Although no single day will be a washout, some afternoon storms may cause you to alter some outdoor plans. As we begin Sunday, there will be a weak ridge in place that should keep much of the day precipitation-free. There will be a shortwave moving across the region, but at this time, it looks like the only effects will be increased cloud cover. The ridge will then be replaced by a trough that will be moving into northern Mexico from the Pacific Ocean. With decreasing heights and abundant moisture in place, the stage will be set for periods of showers and storms with any area of transient enhanced ascent. A shortwave will be moving toward our region Sunday night into Memorial Day. Models have gradually been increasing rain chances for Monday afternoon/evening west of I-35. A line of convection is likely going to develop across West Texas, then move eastward. Although it's not a sure bet we'll have to deal with storms this Memorial Day, the way things have been going around here, I'd have a contingency indoor or sheltered plan just in case it's needed. On the bright side, temperatures will remain in the mid 70s to lower 80s, which is 5-15 degrees below average. The greatest rain chances will arrive Monday night into Tuesday morning as a cold front moves into our region while strong synoptic scale ascent from a passing shortwave moves overhead. Precipitation chances have been bumped up to nearly 90%, mainly across North Texas. Heavy rain will be possible, and given the saturated soils, flooding can't be ruled out. The front will likely stall before reaching Central Texas. The influence of both the stationary upper low over Baja California and northwesterly flow aloft will continue to push disturbances over the region through the end of next week. No major cold front is expected to shunt moisture southward, therefore, we'll have to contend with periodic storm chances almost every day. There may be sufficient instability across Central Texas for a strong storm or two, but given the uncertainty regarding the location of storms development, those details will have to be ironed out over the next couple of days. The below normal temperature trend is likely to continue through the week, with no major pattern shift expected through the end of next week. Hernandez && .AVIATION... /NEW/ /12Z TAFs/ The main aviation weather concern today will be MVFR ceilings/visibility across the region. Abundant low level moisture will remain in place today behind a cold front which has stalled south of the region. Occasional MVFR ceilings overnight will become more prevalent after sunrise once surface heating begins. Ceilings should be generally above 2000 ft with a gradual lifting expected to VFR (3500 to 5000 ft) this afternoon. Saturated ground and a light wind has resulted in some patchy ground fog, mainly south of the Metroplex TAF sites early this morning. However, the visibility at GKY has briefly fallen between 4 and 6 miles. This trend will likely continue until boundary layer mixing becomes established a few hours after sunrise. A light north to northeast wind early this morning will become northeast to east between 5 and 8 mph by late morning. An east wind in the 5 to 8 mph will prevail this afternoon and tonight. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 66 79 67 80 / 10 5 20 30 60 Waco 79 67 80 67 81 / 20 5 20 10 40 Paris 76 58 75 61 77 / 10 0 10 20 50 Denton 76 62 76 64 77 / 10 5 30 40 60 McKinney 77 62 77 65 79 / 10 0 20 30 60 Dallas 80 67 80 68 81 / 10 0 20 20 50 Terrell 77 62 77 64 79 / 10 0 10 10 40 Corsicana 79 65 80 66 82 / 20 5 10 10 40 Temple 81 65 81 66 82 / 30 5 20 10 40 Mineral Wells 77 65 78 65 77 / 10 5 30 40 70 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 29, 5:28 AM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 528 AM CDT Sat May 29 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301030- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 528 AM CDT Sat May 29 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. A few storms will be possible across Central Texas this afternoon. Severe weather is not expected. The main threat will be lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Storms will once again be possible Monday and Monday night. A few storms may be strong to severe across Central Texas in the afternoon. Overnight, the main threat will be flooding. Storm chances will linger through the end of the week. Additional heavy rainfall may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:02 PM CDT | Special Weather Statement | FWD | Bell | 43 min |
| May 28, 7:51 PM CDT | Special Weather Statement | FWD | Lampasas | 39 min |
| May 28, 8:42 PM CDT | River Flood Warning | FWD | Coryell | 21 hr |
| May 29, 6:18 AM CDT | River Flood Warning | FWD | Comanche | 13 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.